Hail, Goshen
- When
- August 4, 11:47 PM MST to 11:49 PM MST
- Where
- Goshen County, Torrington
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.070, -104.180
A severe thunderstorm produced some hail in Torrington, WY.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A severe thunderstorm produced some hail in Torrington, WY.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 4, 8:14 PM MST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 914 PM MDT MON AUG 4 2008 .UPDATE...CONVECTIVE FEEDBACK IS PROBABLY INFLUENCING THE NAM AT THIS POINT BECAUSE IT IS SHOWING A STRONG CONVECTIVE CLUSTER ACROSS SE WYOMING TOWARDS MIDNIGHT...BUT THE NAM HAS BEEN SHOWING PRECIP LINGERING OVERNIGHT FROM ABOUT CHEYENNE EASTWARD SEVERAL RUNS NOW. WAS CONSIDERING REDUCING POPS LATER TONIGHT EVERYWHERE...BUT HIGH DEWPOINTS AND SUBTLE SPIN OVER WYOMING IN THE VAPOR CHANNEL HAS PROMPTED AN ACTUAL INCREASE IN POPS SOUTH ZONES...WITH DECREASE NORTH WHERE MOISTURE IS LESS. GFS IS BACKING UP THIS PLAN. CONVECTION HAS BEEN ROBUST IN CHEYENNE COUNTY NEB...AND LOSS OF HEATING SHOULD NOT AFFECT THIS TOO MUCH DUE TO STRONG AND MOIST LOW LEVEL FORCING. SEVERE POTENTIAL SHOULD EXIST ACROSS SOUTHEAST ZONES LATE INTO THE EVENING. WILL MONITOR AND ADJUST AS NEEDED. SOWKO && .PREV DISCUSSION... /ISSUED 246 PM MDT MON AUG 4 2008/ SHORT TERM...TONIGHT THRU WED...COOL SURGE HAS MADE IT FURTHER S/SW AND FASTER THAN MODELS WERE SHOWING...WITH BNDRY PUSHING W/SW OVER THE LARAMIE/SEMINOLE/GREEN RANGES LATE THIS AFTN INTO EARLY THIS EVNG. LOW LEVEL MSTR IS GRADUALLY INCREASING IN PARTS OF SE WY... MOIST AIRMASS NEVER REALLY LEFT THE PNHNDL. BETTER DEWPOINTS OF 50 OR MORE LIKELY WILL NOT MAKE IT SWWD INTO THE UPSLOPE PARTS OF THE LARAMIE RANGE IN SE WY UNTIL THIS EVENG...WHICH MAY END UP KEEPING THE SCT TSTMS FROM APPROACHING SEVERE LIMITS...ALTHO ONE OR TWO COULD DRIFT FAR ENOUGH E INTO BETTER MSTR TO KICK OUT SOME HAIL. WATER VAPOR PIXS HINT AT A WEAK HIGH LEVEL FTR MOVG ENE INTO SW WY AND TURNING MORE EWD THIS EVNG...WHICH SHOULD PROVIDE SOME HELP FOR TSTMS IN SE PART OF AREA. LATER TNGT MODELS ARE STILL SHOWING A SWWD EXTENSION OF THE MAIN UPPER TROF IN MT CROSSING THE REGION... ALONG WITH SOME LIFT FROM THE RR ENTRANCE REGION OF THE UPPER JET. BOTTOM LINE IS THAT SHWRS AND SOME TSTMS WILL BE POSSIBLE ALL NIGHT EAST OF THE LARAMIE RANGE INTO THE NEB PNHNDL. AIRMASS SATURATES OVERNIGHT WITH WIDESPREAD LOW CLDS DVLPG LATE TNGT AND LINGERING INTO LATE TUE MRNG. STORMS FOR TUE AFTN/EVENG REMAIN UNCERTAIN GIVEN LACK OF UPPER SUPPORT AND EXPECTED LIMITED HEATING ALONG/E OF MTNS. THE BEST CHCS WILL PROBABLY BE ON THE WRN FRINGES OF THE CLDS OR OVER THE MTNS AND LARAMIE VALLEY. MOISTURE/SHEAR FOR SLIGHT RISK IS THERE TUE AFTN/EVENG EAST OF THE MTNS...BUT THERE MAY NOT BE ENOUGH HEATING TO CREATE MEDIUM-LARGE INSTABILITIES. BETTER DAY ACTUALLY APPEARS TO BE SHAPING UP FOR WED AS WE WILL STILL HAVE THE LOW LEVEL MSTR AND LIKELY A BIT EARLY BREAKUP OF THE MRNG LOW CLDS... PLUS MODELS ARE DRAGGING THE UPPER FTR CURRENTLY OVER SRN AZ UP INTO THE REGION BY WED AFTN/EVENG. IT SHOULD BE COOL ON TUE...MODERATING SOME ON WED. LONG TERM...WED NIGHT THROUGH MON... ECMWF AND GFS ARE COMING INTO BETTER AGREEMENT REGARDING FEATURES WED NIGHT THROUGH MON. UPPER RIDGING WILL PREVAIL OVER MOST OF THE WESTERN U.S. DURING THE PERIOD WITH SHORTWAVES OCCASIONALLY MOVING THROUGH THE RIDGE AND AROUND THE RIDGE. THE RIDGE WILL FLATTEN AND SHIFT EAST SOMEWHAT SATURDAY IN RESPONSE TO SHORTWAVE ENERGY BEING EJECTED NORTHEASTWARD FROM A TROUGH OVER THE PACIFIC COAST. SOUTHWEST TO WEST FLOW ALOFT WILL DEVELOP SAT AND CONTINUE SUNDAY AS A CUTOFF LOW MOVES EAST OVER SOUTHERN CANADA. MODELS HINT AT THE RIDGE GAINING AMPLITUDE AGAIN MON AS HEIGHTS INCREASE OVER THE GREAT BASIN REGION. SURFACE HIGH PRESSURE TO OUR EAST WILL PRODUCE MOIST LOW LEVEL UPSLOPE FLOW WED NIGHT INTO THU. THIS WILL COMBINE WITH SHORTWAVE ENERGY MOVING THROUGH THE RIDGE TO PRODUCE A CHANCE OF STORMS. TEMPERATURES THU WILL BE APPROXIMATELY NORMAL. UPSLOPE SURFACE FLOW WILL WEAKEN FRI WEST OF THE MOUNTAINS...BUT UPSLOPE CONTINUING EAST OF THE MOUNTAINS WILL RESULT IN A BROAD AREA OF WIND CONVERGENCE. ENOUGH MOISTURE AND DYNAMICS WILL BE PRESENT TO WARRANT A CONTINUED CHANCE OF STORMS FRI WITH TEMPS AROUND NORMAL AGAIN. SAT APPEARS TO BE QUITE SIMILAR TO FRI...WITH A CONVERGENCE ZONE RESULTING IN A CONTINUED CHANCE OF RAIN. SURFACE BASED LEESIDE TROUGHING IS PROGGED FOR SUN BUT ENOUGH MOISTURE WILL EXIST FOR A CHANCE OF LATE AFTERNOON STORMS MAINLY FROM THE MOUNTAINS WESTWARD. MON LOOKS TO BE WARM WITH A CHANCE OF RAIN AS A LOW LEVEL CONVERGENCE ZONE REDEVELOPS OVER THE FORECAST AREA. AVIATION... VFR CONDITIONS THRU THIS EVENING...EXCEPT FOR LOCAL MVFR VSBYS WITH ANY STRONG TSTORM IN SE WY AND THE SRN PANHANDLE. MVFR CIGS WITH LOCAL IFR CIGS WILL DEVELOP ALONG AND EAST OF THE LARAMIE RANGE BEHIND THE COLD FRONT LATER TONIGHT AND LINGER INTO LATE TUE MRNG. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 917 AM MDT MON AUG 4 2008 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-051100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 917 AM MDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS ARE EXPECTED BY LATE THIS AFTERNOON INTO THIS EVENING ACROSS THE AREA. A FEW OF THE STORMS COULD BECOME STRONG WITH HEAVY RAIN AND SOME HAIL THE MAIN THREAT...MAINLY ACROSS FAR SOUTHEAST WYOMING AS WELL AS THE CENTRAL AND SOUTHERN PARTS OF THE PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE FOR MAINLY LATE DAY THUNDERSTORMS WILL CONTINUE PRIMARILY TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061-062-063-065-051100- SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-SNOWY RANGE- 917 AM MDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME SHOWERS AND WEAK THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. GUSTY WINDS TO 50 MPH WILL BE THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE FOR MAINLY LATE DAY THUNDERSTORMS EXISTS PRIMARILY WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
749 PM MDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL 8 N SUNOL 41.27N 102.76W
08/04/2008 M0.75 INCH CHEYENNE NE TRAINED SPOTTER
&&
BCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
753 PM MDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL 8 N LODGEPOLE 41.26N 102.64W
08/04/2008 M0.50 INCH CHEYENNE NE CO-OP OBSERVER
SOME PEA SIZED TOO.
&&
BCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
815 PM MDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 3 N SIDNEY 41.18N 102.97W
08/04/2008 M0.75 INCH CHEYENNE NE TRAINED SPOTTER
ALSO ONE HALF INCH OF RAIN.
&&
BCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
825 PM MDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 15 N LODGEPOLE 41.37N 102.64W
08/04/2008 M1.00 INCH CHEYENNE NE CO-OP OBSERVER
&&
BCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
855 PM MDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM FLASH FLOOD 8 E SIDNEY 41.13N 102.82W
08/04/2008 CHEYENNE NE LAW ENFORCEMENT
TWO AND ONE HALF FEET OF WATER REPORTED ON HWY 30 ONE AND
ONE HALF MILES EAST OF COUNTY ROAD 129...OR...8 MILES
EAST OF SIDNEY.
&&
BCHAPMANThe Cheyenne radar (KCYS), 115 km away, was scanning. The volume nearest the first event began at 06:47 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2008Every state in 2008This day in weather historyWarnings in Wyoming, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111018.